Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 6, 2016, 3:06 AM CDT for 5 counties in Illinois; Clinton County, Jackson County, Scott County, Iowa. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 3:06 AM CDT (08:06 UTC)
- Expired
- Jul 6, 2016, 4:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clinton County, IA, Jackson County, IA, Scott County, IA, Carroll County, IL, Jo Daviess County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:18 AM CDT | TSTM WND DMG | 2 Wnw Plainview, IA | CORN FLATTENED. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
837
WUUS53 KDVN 060806
SVRDVN
ILC015-085-161-177-195-IAC045-097-163-060900-
/O.NEW.KDVN.SV.W.0041.160706T0806Z-160706T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
WESTERN STEPHENSON COUNTY IN NORTHWESTERN ILLINOIS...
CLINTON COUNTY IN EAST CENTRAL IOWA...
JACKSON COUNTY IN EAST CENTRAL IOWA...
NORTHERN SCOTT COUNTY IN EAST CENTRAL IOWA...
* UNTIL 400 AM CDT
* AT 306 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CASCADE TO NEAR LOWDEN...MOVING EAST AT 75 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...CLINTON...FREEPORT...STERLING...
ROCK FALLS...MAQUOKETA...MORRISON...GALENA...MOUNT CARROLL...
ELDRIDGE...DEWITT...CAMANCHE...LE CLAIRE...SAVANNA...LENA...
BELLEVUE...PROPHETSTOWN...STOCKTON AND PORT BYRON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 295...AND BETWEEN
MILE MARKERS 301 AND 304.
INTERSTATE 88 BETWEEN MILE MARKERS 10 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4250 8966 4220 8965 4220 8969 4193 8969
4193 8963 4159 8963 4160 9085 4238 9062
4238 9048 4245 9060 4251 9058
TIME...MOT...LOC 0806Z 278DEG 66KT 4227 9094 4183 9092
HAIL...<.75IN
WIND...70MPH
$$
RP KINNEY3 follow-up statements
231
WWUS53 KDVN 060819
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 AM CDT WED JUL 6 2016
ILC015-085-161-177-195-IAC045-097-163-060900-
/O.CON.KDVN.SV.W.0041.000000T0000Z-160706T0900Z/
ROCK ISLAND IL-CARROLL IL-JO DAVIESS IL-WHITESIDE IL-STEPHENSON IL-
CLINTON IA-JACKSON IA-SCOTT IA-
319 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN ROCK ISLAND...CARROLL...JO DAVIESS...WHITESIDE...
WESTERN STEPHENSON...CLINTON...JACKSON AND NORTHERN SCOTT COUNTIES...
AT 318 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BERNARD TO CALAMUS...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...CLINTON...FREEPORT...STERLING...
ROCK FALLS...MAQUOKETA...MORRISON...GALENA...MOUNT CARROLL...
ELDRIDGE...DEWITT...CAMANCHE...LE CLAIRE...SAVANNA...LENA...
BELLEVUE...PROPHETSTOWN...STOCKTON AND PORT BYRON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 295...AND BETWEEN
MILE MARKERS 301 AND 304.
INTERSTATE 88 BETWEEN MILE MARKERS 10 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4250 8966 4220 8965 4220 8969 4193 8969
4193 8963 4159 8963 4160 9085 4238 9062
4238 9048 4245 9060 4251 9058
TIME...MOT...LOC 0818Z 273DEG 45KT 4226 9080 4182 9078
HAIL...<.75IN
WIND...70MPH
$$
RP KINNEY775
WWUS53 KDVN 060839
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT WED JUL 6 2016
ILC015-085-161-177-195-IAC045-097-163-060900-
/O.CON.KDVN.SV.W.0041.000000T0000Z-160706T0900Z/
ROCK ISLAND IL-CARROLL IL-JO DAVIESS IL-WHITESIDE IL-STEPHENSON IL-
CLINTON IA-JACKSON IA-SCOTT IA-
339 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN ROCK ISLAND...CARROLL...JO DAVIESS...WHITESIDE...
WESTERN STEPHENSON...CLINTON...JACKSON AND NORTHERN SCOTT COUNTIES...
AT 338 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MCCAUSLAND...OR 10 MILES NORTH OF BETTENDORF...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...CLINTON...FREEPORT...STERLING...
ROCK FALLS...MAQUOKETA...MORRISON...GALENA...MOUNT CARROLL...
ELDRIDGE...DEWITT...CAMANCHE...LE CLAIRE...SAVANNA...LENA...
BELLEVUE...PROPHETSTOWN...STOCKTON AND PORT BYRON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 295...AND BETWEEN
MILE MARKERS 301 AND 304.
INTERSTATE 88 BETWEEN MILE MARKERS 10 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4250 8966 4220 8965 4220 8969 4193 8969
4193 8963 4159 8963 4160 9085 4238 9062
4238 9048 4245 9060 4251 9058
TIME...MOT...LOC 0838Z 279DEG 53KT 4172 9043
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY859
WWUS53 KDVN 060900
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CDT WED JUL 6 2016
IAC045-097-163-ILC015-085-161-177-195-060910-
/O.EXP.KDVN.SV.W.0041.000000T0000Z-160706T0900Z/
ROCK ISLAND IL-CARROLL IL-JO DAVIESS IL-WHITESIDE IL-STEPHENSON IL-
CLINTON IA-JACKSON IA-SCOTT IA-
400 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND...
CARROLL...JO DAVIESS...WHITESIDE...WESTERN STEPHENSON...CLINTON...
JACKSON AND NORTHERN SCOTT COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4250 8966 4220 8965 4220 8969 4193 8969
4193 8963 4159 8963 4160 9085 4238 9062
4238 9048 4245 9060 4251 9058
TIME...MOT...LOC 0858Z 278DEG 66KT 4172 9043
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:12 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 6, 12:12 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1212 AM CDT WED JUL 6 2016 ...AVIATION UPDATE... .UPDATE... Issued at 724 PM CDT Tue Jul 5 2016 High resolution models have been trending a bit slower with timing of convection, with most favored hours for severe weather now looking like 11 pm to 4 am. Cannot rule out severe weather anywhere in the forecast area, but central and northern counties will be under the highest risk. Damaging straight line winds of 60 to 70 mph, isolated higher, will be the main threat. && .SYNOPSIS... Issued at 346 PM CDT Tue Jul 5 2016 A sfc low was located over eastern South Dakota this afternoon. Convergence along a warm front stretching from this low lead to the development of severe thunderstorms across western Minnesota. These storms are expected to grow upscale and follow the CAPE gradient, southeast into the CWA overnight. && .SHORT TERM...(This Evening through Wednesday) ISSUED AT 346 PM CDT Tue Jul 5 2016 Main forecast concern for the short term, remains the chances for thunderstorms and severe weather tonight across the northern CWA. Initiation of tonights convection this afternoon sheds slightly higher confidence in the forecast for tonight. However, the next 24 hours or so are highly dependent on mesoscale processes and storm outflow boundaries. Let's start with the synoptic environment. Clouds today have limited overall heating to a few degrees below forecast. This have cut down on CAPE across the area. Weak H7 and H5 ridging has kept CI at bay today. Across the CWA lies a MUCAPE and theta-e gradient. This should help to steer the storms south tonight into our area. A less than impressive H85 jet, suggests that the severe threat for winds is supported north of I80 and more likely north of highway 30. Deep layer shear across the north supports a balanced cold pool with shear environment. Further south, shear decreases and overall severe threat should diminish and the cold pool begins to dominate new cell growth. Later tonight and into the morning, a more appreciable shrtwv will enter the area. This could cause an uptick of convection, especially south of I80 through the afternoon. Think the main severe threat will be damaging winds. CAM guidance has placement of storms across the northern CWA as soon as 02z and as late as 05z. Latest Day 1 severe weather outlook has the area north and along of I80 in an enhanced risk for severe weather. Redevelopment of storms is questionable tomorrow and completely dependent on convective debris left over as well as afternoon destabilization. With decent llvl wave advecting through the area, there is a potential for strong to severe storms once again, especially south of Interstate 80. .LONG TERM...(Wednesday Night through Tuesday) ISSUED AT 346 PM CDT Tue Jul 5 2016 Wednesday Night...Chance for isolated to sct storms. Marginal forcing and low-level convergence will preclude the threat for widespread convection. Also, the threat for severe weather for any one location is low. Thursday... High heat indices: Low-level moisture pooling ahead of a sfc boundary will push dewpoints into the mid to upper 70s making for oppressive humidity levels. Heat indices may reach or exceed ~100 F along/south of I-80; a heat advisory may be necessary for parts of the CWA. Clouds could hold temps and heat indices down, but after analyzing forecast soundings, good boundary layer mixing should either thin any low-level clouds that exist in the area or create enough breaks to result in sufficient solar insolation for temps to achieve the mid 80s north to lower 90s south which are forecast. In other words, moderate confidence in heat indices peaking between 100-105 F along and south of I-80 (highest along/south of highway 34 west of Galesburg). Thunderstorm chances: Generally low coverage PoPs continue. The forecast message in this pattern is a higher probability for many locations to stay dry through the day. There are much better chances for showers and thunderstorms Thursday night with moderate 0-6 km bulk shear, MUCAPE exceeding 4000 J/kg, and a compact shortwave moving through. SPC is outlooking the entire CWA for a slight risk for severe weather. Since shear is relatively high, an upgrade of the risk is possible. Friday through Sunday...Overall looks like we will get a few days of much more comfortable humidity and mostly dry weather. Models develop sct convection from the central plains into the Middle Mississippi Valley, well south of E Iowa/W Illinois. The stronger system, relative to mid-summer, forecast to move through Thursday night should have enough punch on the back side to drop dewpoints into the 60s and temps into low to mid 80s. Monday and Tuesday...Low chances for thunderstorms return within a warm air and positive moisture advection regime. It will feel very humid. Uttech && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) ISSUED AT 1210 AM CDT Wed Jul 6 2016 Line of thunderstorms will move southeast across the taf sites overnight with MVFR/lcl IFR conds in/near thunderstorms. There should be a diminishing trend of storms in the morning then re- development of thunderstorms is expected Wednesday afternoon into the evening. Southeast to south winds overnight then southwest on Wednesday becoming southeast to south again Wednesday evening. Wind speeds will generally be 10 to 15 knots but higher in/near thunderstorms. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && UPDATE...RP Kinney SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...Uttech AVIATION...Haase
Hazardous weather outlook, Jul 5, 7:48 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 748 PM CDT TUE JUL 5 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 748 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THERE IS AN ENHANCED RISK OF SEVERE STORMS FROM INDEPENDENCE AND FREEPORT ILLINOIS...THROUGH THE CEDAR RAPIDS AND QUAD CITIES AREAS. THERE IS A SLIGHT RISK FROM FAIRFIELD AND BURLINGTON...TO MACOMB AND STERLING ILLINOIS. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND WEDNESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS BUT THE RISK FOR STORMS TO BECOME SEVERE APPEARS LOW. HEAT INDEX VALUES WILL INCREASE TO NEAR 100 DEGREES WEDNESDAY AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE 80. THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. WITH TEMPERATURES SOARING INTO THE LOWER 90S AND DEW POINTS IN THE MID TO UPPER 70S THURSDAY AFTERNOON...THE HEAT INDEX WILL RISE INTO THE 100 TO 105 DEGREE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. RP KINNEY
In the hours before
Special weather statement, Jul 6, 1:20 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 AM CDT WED JUL 6 2016
IAC011-019-045-055-061-097-105-113-060715-
CLINTON-DUBUQUE-JONES-BUCHANAN-LINN-DELAWARE-JACKSON-BENTON-
120 AM CDT WED JUL 6 2016
...STRONG THUNDERSTORMS WILL AFFECT AREAS FROM URBANA...TO
MONTICELLO AND MAQUOKETA...
AT 116 AM CDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 40 MPH
ACROSS THE AREA.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...DUBUQUE...MAQUOKETA...ANAMOSA...VINTON...MARION...
HIAWATHA...MONTICELLO...ROBINS...CENTER POINT...CASCADE...ATKINS...
FARLEY...URBANA...CENTRAL CITY...SPRINGVILLE...PALO...PRESTON...
SHELLSBURG AND NEWHALL.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 22 AND 54.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4236 9044 4220 9045 4202 9035 4198 9206
4239 9204 4245 9061
TIME...MOT...LOC 0616Z 270DEG 41KT 4221 9119
RP KINNEYSpecial weather statement, Jul 6, 1:51 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 AM CDT WED JUL 6 2016
IAC011-019-055-095-103-113-060745-
JOHNSON-BUCHANAN-LINN-DELAWARE-IOWA-BENTON-
151 AM CDT WED JUL 6 2016
...STRONG THUNDERSTORMS WILL AFFECT AREAS FROM INDEPENDENCE...TO
VINTON...CEDAR RAPIDS...AND LADORA...
AT 150 AM CDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 40 MPH
ACROS THE AREA.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...INDEPENDENCE...VINTON...MANCHESTER...
MARENGO...MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...
MOUNT VERNON...ROBINS...WILLIAMSBURG...BELLE PLAINE...JESUP...
CENTER POINT...LISBON...FAIRFAX...SOLON AND TIFFIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 253.
INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 55.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4264 9138 4160 9137 4168 9230 4230 9230
4230 9206 4264 9208
TIME...MOT...LOC 0650Z 275DEG 50KT 4250 9244 4176 9241
RP KINNEYLocal storm report, Jul 6, 2:41 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
07/06/2016 M63 MPH LINN IA ASOS
&&
GROSSLocal storm report, Jul 6, 2:55 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TSTM WND GST 1 SE CEDAR RAPIDS 41.96N 91.66W
07/06/2016 E60.00 MPH LINN IA TRAINED SPOTTER
55 TO 60 MPH WINDS, POWER OUT AT RESIDENCE.
&&
GROSSLocal storm report, Jul 6, 3:02 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM TSTM WND GST 3 NNW ELY 41.92N 91.61W
07/06/2016 M62.00 MPH LINN IA MESONET
&&
GROSSLocal storm report, Jul 6, 3:05 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM TSTM WND GST IOWA CITY MUNICIPAL AIR 41.63N 91.55W
07/06/2016 M59 MPH JOHNSON IA ASOS
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:51 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 54 min |
| Jul 6, 12:38 AM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 52 min |
| Jul 6, 12:50 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 40 min |
| Jul 6, 1:26 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 64 min |
| Jul 6, 2:46 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 44 min |
| Jul 6, 3:09 AM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 51 min |
| Jul 6, 3:46 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island | 59 min |
| Jul 6, 5:17 AM CDT | Special Weather Statement | DVN | Rock Island, Whiteside | 88 min |
| Jul 6, 10:29 AM CDT | Special Weather Statement | DVN | Henderson | 61 min |
| Jul 5, 11:17 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 73 min |
| Jul 6, 12:08 AM CDT | Special Weather Statement | DVN | Benton, Jones, Linn | 82 min |
| Jul 6, 1:20 AM CDT | Special Weather Statement | DVN | Jackson, Jones, Linn | 55 min |
| Jul 6, 1:29 AM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 34 min |
| Jul 6, 1:51 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Iowa, Johnson, Linn | 54 min |
| Jul 6, 2:08 AM CDT | Flash Flood Warning | DVN | Jones, Linn | 4 hr |
| Jul 6, 2:42 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn and 2 more | 48 min |
| Jul 6, 4:37 AM CDT | Special Weather Statement | DVN | Henry, Jefferson | 53 min |
| Jul 6, 8:42 AM CDT | Special Weather Statement | DVN | Jefferson | 63 min |
| Jul 6, 9:41 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Jefferson, Washington | 64 min |
| Jul 6, 10:38 AM CDT | River Flood Watch | DVN | Clinton, Scott | 4 days |
| Jul 6, 3:58 PM CDT | River Flood Warning | DVN | Clinton, Scott | 3 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.